Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 19, 2014, 9:33 PM CDT for Webb County, Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2014, 9:33 PM CDT (02:33 UTC)
- Expired
- Jun 19, 2014, 11:00 PM CDT
- In force
- 87 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 173 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 2.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
509 WGUS54 KCRP 200233 FFWCRP TXC479-200400- /O.NEW.KCRP.FF.W.0006.140620T0233Z-140620T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 933 PM CDT THU JUN 19 2014 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL WEBB COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 1100 PM CDT * AT 926 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL BETWEEN CALLAGHAN AND ENCINAL. DOPPLER RADAR ESTIMATED 3 TO 5 INCHES OF RAIN HAS FALLEN SINCE 830 PM. AN ADDITIONAL 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE LEADING TO FLASH FLOODING. THIS WILL IMPACT INTERSTATE 35 FROM BOTINES TO ENCINAL. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING INCLUDE... CALLAGHAN. SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE... JABONCILLO CREEK...VENADO CREEK AND CARRIZITOS CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 2804 9924 2777 9928 2778 9955 2803 9955 $$ TMT
2 follow-up statements
101 WGUS74 KCRP 200316 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1016 PM CDT THU JUN 19 2014 TXC479-200400- /O.CON.KCRP.FF.W.0006.000000T0000Z-140620T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBB- 1016 PM CDT THU JUN 19 2014 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR CENTRAL WEBB COUNTY... AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH LOCALLY HEAVY RAIN ALONG AND JUST WEST OF INTERSTATE 35 BETWEEN BOTINES AND ENCINAL. THE STORMS WERE MOVING TO THE NORTH AT 15 MPH. AN ADDITIONAL 1 TO 2 INCHES OF RAIN WILL BE POSSIBLE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CALLAGHAN. SOME CREEKS THAT WILL EXPERIENCE FLOODING INCLUDE...JABONCILLO CREEK AND VENADO CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 2804 9924 2777 9928 2778 9955 2803 9955 $$ TMT
262 WGUS74 KCRP 200355 FFSCRP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1055 PM CDT THU JUN 19 2014 TXC479-200404- /O.EXP.KCRP.FF.W.0006.000000T0000Z-140620T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WEBB- 1055 PM CDT THU JUN 19 2014 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM CDT FOR NORTH CENTRAL WEBB COUNTY... THE THUNDERSTORMS HAVE WEAKENED AND MOVED AWAY FROM THE WARNED AREA. THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 2804 9924 2777 9928 2778 9955 2803 9955 $$ TMT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:44 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 19, 6:44 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 644 PM CDT THU JUN 19 2014 .DISCUSSION...SEE AVIATION SECTION FOR 00Z TAFS. && .AVIATION...MID LEVEL CIRCULATION CONTINUES TO DRIFT NORTHWARD BETWEEN EAGLE PASS AND DEL RIO WHERE CONVECTION HAS INCREASED IN THE PAST HOUR. SCATTERED CONVECTION HAS DEVELOPED IN LOW LEVEL CONVERGENCE ZONE OVER THE WESTERN BRUSH COUNTRY. EXPECT STORMS WILL AFFECT LRD AREA WITH MVFR CEILINGS/VSBYS AND GUSTY WINDS THROUGH THE EVENING. WATCHING AREA OF CONVECTION OVER NORTHERN NUEVO LEON THAT WAS MOVING TO THE NORTH-NORTHEAST. WILL KEEP A MENTION OF TSRA IN LRD TAF THROUGH 08Z. GOES SOUNDER SHOWS DRIER AIR OFF THE COAST...WILL SHOW A SLIGHTLY SLOWER ONSET OF MVFR CIGS FOR COASTAL PLAINS WITH WIDESPREAD MVFR CIGS EXPECTED BY 08Z. LIGHT WINDS MAY LEAD TO PATCHY AREAS OF FOG IN THE VCT AREA AROUND DAYBREAK LEADING TO MVFR VSBYS. ISOLATED STREAMER SHOWERS WILL BE POSSIBLE OVER THE COASTAL PLAINS FRIDAY MORNING FROM 14Z-19Z WITH MVFR CIGS. EXPECT VFR CONDITIONS AREA WIDE BY 19Z FRIDAY. && .PREV DISCUSSION... /ISSUED 310 PM CDT THU JUN 19 2014/ SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...MAIN ISSUE ARE THE POPS TONIGHT AND FRIDAY...ESPECIALLY OVER THE EXTREME WESTERN AREAS. 4 KM MODELS (HRRR AND TTU) ARE NOT SHOWING MUCH TONIGHT...BUT DID NOT SHOW TOO MUCH LAST NIGHT EITHER. BOTH GFS AND NAM ARE SHOWING GOOD UVV OVER THE AREA ASSOCIATED WITH CONVECTIVE VORT LOBE (VORT LOBE SEEN ON SATELLITE AND RADAR)...WHICH SHIFTS NORTH OVERNIGHT. NORMALLY (AS IT IS NOW) ATMOSPHERE PRETTY MUCH WORKED OVER AND THAT OFTEN MEANS NOT MUCH IN RAIN UNTIL AIRMASS DE-STABILIZES. HOWEVER...DO NOT WANT TO IGNORE THESE FEATURES IN THE SYNOPTIC MODELS...ESPECIALLY SINCE PWATS ARE ABOVE 2 INCHES IN THIS AREA. THE LONG AND SHORT OF IT IS THAT THERE IS A CHANCE FOR PRECIP MAINLY ALONG THE RIO GRANDE FOR TONIGHT...WITH RAPIDLY DIMINISHING POPS FARTHER EAST FOR THIS EVENING (GRIDDED GFS AND NAM GOING HIGHER ON POPS BUT WILL NOT GOAS HIGH FOR NOW AND STAY CLOSER TO MOS VALUES). REASONABLE MOISTURE ADVECTION AND COASTAL CONVERGENCE COULD GENERATE A FEW SHOWERS OVER THE SOUTHERN COASTAL AREAS OVERNIGHT...WITH ACTIVITY SPREADING INLAND ON FRIDAY. GFS IS GOING HIGHER ON POPS THAN NAM (FOR A CHANGE)...AND WITH SOME MOISTURE ADVECTION FRIDAY WILL SPLIT THE DIFFERENCE ON FRIDAY AND GO WITH SLIGHT CHANCE POPS AREA-WIDE. AFTER THAT...RAIN WILL BE LIMITED TO THE RIO GRANDE (ONCE AGAIN) AS PWATS AGAIN NEAR 2 INCHES WEST OF THE CWFA (AND SOME COULD MOVE INTO WESTERN WEBB AND LA SALLE COUNTIES DURING THE EVENING). FOR TEMPERATURES...SLIGHTLY LOWER TEMPERATURES EACH PERIOD AS MORE CLOUDS ON FRIDAY AND LESS WIND DURING THE OVERNIGHT HOURS. MARINE (TONIGHT THROUGH FRIDAY NIGHT)...WINDS SHOULD STAY BELOW SCA TONIGHT AND REMAIN SO THROUGH FRIDAY NIGHT. SOME SHOWERS POSSIBLE TOWARD DAWN AND IN THE MORNING MAINLY NEAR THE COAST. LONG TERM (SATURDAY THROUGH THURSDAY)...MODELS CONTINUE TO HAVE A DIFFICULT TIME WITH THE UPPER PATTERN ACROSS TX DURING THE EXTENDED. LATEST RUNS PROG THE MID/UPPER RIDGE TO ONLY SLIGHTLY BUILD ACROSS THE E CWA FROM THE E WITH A SHORT WAVE TRACKING ACROSS THE NW CWA THROUGH THE WEEKEND. PWATS ARE PROGD TO BE NEAR 2 INCHES ACROSS THE RIO GRANDE PLAINS ALONG WITH SOME INSTABILITY. THEREFORE...HAVE INTRODUCED A SLIGHT CHC OF SHRA/TSRA ACROSS THE W AND NW CWA FOR BOTH SAT AND SUNDAY. HAVE ALSO INTRODUCED SCHC OF -SHRAS WITH A 10 POP ACROSS THE COASTAL BEND EACH MORNING IN RESPONSE TO LOW LEVEL CONVERGENCE. BY AFTERNOON...SUBSIDENCE SETS UP BEHIND THE SEA BREEZE ACROSS THE E CWA. BY MONDAY...THE SHORT WAVE IS PROGD BY THE ECMWF AND GFS TO SHIFT FARTHER E WITH RIDGING ACROSS THE WESTERN CWA. PWATS/MOISTURE IS PROGD TO LESSEN AS WELL. THUS...KEPT SILENT 10 POPS ON MON. MODEL SOLNS REALLY DIVERGE BY TUE THROUGH THU TIME FRAME. BASED ON MUCH LOWER PWATS ON TUE...HAVE LOWERED THE 20 POPS TO 10. BY WED...THE MODELS SOLNS VARY FROM THE GFS HAVING A RIDGE ACROSS THE W 2/3RDS OF THE CWA...THE ECMWF SHOWING A WEAKNESS ALOFT DRAPED FROM N TO S ACROSS THE NW CWA AND THE DGEX SHOWING A WEAKNESS DRAPED FROM SW TO NE ACROSS THE ENTIRE CWA. FOR CONSISTENCY SAKE...KEPT THE SLIGHT CHC FOR WED AND SILENT 10 POPS FOR THU UNTIL MODELS CONVERGE ON A SOLN. WENT WITH PERSISTENCE WITH REGARDS TO THE TEMPS AND WINDS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 78 93 76 95 77 / 20 30 10 10 10 VICTORIA 75 92 74 92 75 / 10 20 10 10 10 LAREDO 80 99 79 99 79 / 40 30 30 20 20 ALICE 77 96 75 95 76 / 10 20 10 10 10 ROCKPORT 79 91 79 90 81 / 10 20 10 10 10 COTULLA 74 95 73 99 76 / 40 30 30 20 20 KINGSVILLE 78 94 76 96 77 / 20 30 10 10 10 NAVY CORPUS 80 90 80 90 81 / 20 30 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TMT/89...AVIATION
Hazardous weather outlook, Jun 19, 6:18 AM CDT, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 618 AM CDT THU JUN 19 2014 GMZ230-235-250-255-270-275-TXZ229>234-239>247-201130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 618 AM CDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 AM THIS MORNING FOR THE GULF WATERS. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS THE RIO GRANDE PLAINS TODAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME...BUT SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG GULF FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE BRUSH COUNTRY AND RIO GRANDE PLAINS FRIDAY AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY ACROSS SOUTH TEXAS AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 19, 6:53 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 653 PM CDT THU JUN 19 2014 TXZ229-200100- LA SALLE- 653 PM CDT THU JUN 19 2014 ...STRONG THUNDERSTORMS WERE AFFECTING LA SALLE COUNTY... AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR ARTESIA WELLS...OR 13 MILES SOUTHWEST OF COTULLA...AND 3 MILES NORTHEAST OF ENCINAL MOVING NORTH AT 20 MPH. SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. TMT
Special weather statement, Jun 19, 8:03 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 803 PM CDT THU JUN 19 2014 TXZ229-200200- LA SALLE- 803 PM CDT THU JUN 19 2014 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY... AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF COTULLA...MOVING NORTH AT 20 MPH. THIS STORM WILL BE NEAR... WOODWARD BY 825 PM CDT. SMALL HAIL...LOCALLY HEAVY RAINFALL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TMT
Local storm report, Jun 19, 9:09 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
909 PM CDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM FUNNEL CLOUD 5 NW COTULLA 28.49N 99.29W
06/19/2014 LA SALLE TX EMERGENCY MNGR
NEAR FARM TO MARKET ROAD 468.
&&
TTINSLEYSpecial weather statement, Jun 19, 9:13 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 913 PM CDT THU JUN 19 2014 TXZ229-239-200315- LA SALLE-WEBB- 913 PM CDT THU JUN 19 2014 ...A STRONG THUNDERSTORM WAS AFFECTING NORTH CENTRAL WEBB AND SOUTHWESTERN LA SALLE COUNTIES... AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CALLAGHAN...OR 10 MILES SOUTH OF ENCINAL... MOVING NORTH AT 20 MPH. THIS STORM WILL BE NEAR... ENCINAL BY 940 PM CDT. SMALL HAIL...LOCALLY HEAVY RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:28 PM CDT | Areal Flood Advisory | CRP | La Salle | 62 min |
| Jun 19, 8:14 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 46 min |
| Jun 19, 8:26 PM CDT | Flash Flood Warning | CRP | La Salle | 109 min |
| Jun 19, 9:19 PM CDT | Areal Flood Advisory | CRP | Webb | 56 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.